Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 186, NWS Tallahassee, FL

June 27, 2015Jefferson County, Madison County, Florida; Brooks County, Lowndes County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2015, 3:54 PM EDT for Jefferson County, Madison County, Florida; Brooks County, Lowndes County, Thomas County, Georgia. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 3:54 PM EDT (19:54 UTC)
Expired
Jun 27, 2015, 5:00 PM EDT
In force
66 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Lowndes County, GA, Thomas County, GA

The radar

The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:55 PM EDTTSTM WND DMG1 Ese Thomas City, FLTREE DOWN ALONG ON WAUKEENAH HIGHWAY
Jun 27, 3:55 PM EDTTSTM WND DMG2 Ese Oaklawn, GATREE DOWN ACROSS HUTCHINSON ROAD
Jun 27, 3:55 PM EDTTSTM WND DMG4 N Boston, GATREE DOWN ON OZELL ROAD.
Jun 27, 4:20 PM EDTTSTM WND DMG2 Nne I-75 At Exit 16, GATREE DOWN ON PINE STREET
Jun 27, 4:20 PM EDTTSTM WND DMGValdosta, GAPOWER LINE DOWN IN VALDOSTA
Jun 27, 4:50 PM EDTTSTM WND DMG1 Sse Madison Co Airpor, FL2 FOOT DIAMETER TREE LIMB DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1354 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WUUS52 KTAE 271954
SVRTAE
FLC065-079-GAC027-185-275-272100-
/O.NEW.KTAE.SV.W.0186.150627T1954Z-150627T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
  MADISON COUNTY IN THE BIG BEND OF FLORIDA...
  WESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
  BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 500 PM EDT

* AT 353 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  NEAR PAVO TO 16 MILES EAST OF WOODVILLE...AND MOVING NORTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...QUITMAN...VALDOSTA...MADISON...HAHIRA...BOSTON...
  PAVO...I-75 AT EXIT 16...MOODY AIR FORCE BASE...REMERTON...
  GREENVILLE...MORVEN...BARWICK...LEE...DIXIE...DILLS...ERIDU...
  CAPPS...CASA BLANCO AND BLUE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3063 8327 3063 8329 3062 8327 3032 8330
      3030 8347 3030 8382 3028 8384 3027 8388
      3025 8390 3024 8398 3095 8385 3101 8336
      3100 8321
TIME...MOT...LOC 1953Z 246DEG 26KT 3092 8379 3029 8394 

$$

42-DVD
2 follow-up statements
592 
WWUS52 KTAE 272024
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT SAT JUN 27 2015

GAC275-272033-
/O.CAN.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
THOMAS GA-
424 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THOMAS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3063 8327 3063 8329 3062 8327 3032 8330
      3030 8347 3030 8382 3031 8382 3032 8379
      3038 8381 3038 8376 3043 8372 3052 8373
      3055 8367 3055 8364 3058 8360 3065 8361
      3066 8362 3094 8350 3094 8322
TIME...MOT...LOC 2023Z 264DEG 31KT 3084 8334 3031 8374 

$$

FLC065-079-GAC027-185-272100-
/O.CON.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
JEFFERSON FL-MADISON FL-LOWNDES GA-BROOKS GA-
424 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL JEFFERSON...MADISON...WESTERN LOWNDES AND
SOUTHEASTERN BROOKS COUNTIES...

AT 423 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR I-75 
AT EXIT 16 TO 16 MILES NORTHWEST OF PERRY...MOVING EAST AT 35 MPH. 
THESE STORMS HAVE A HISTORY OF BLOWING DOWN NUMEROUS TREES AND POWER 
LINES IN THOMAS COUNTY.

LOCATIONS IMPACTED INCLUDE...
MADISON...QUITMAN...VALDOSTA...I-75 AT EXIT 16...REMERTON...
GREENVILLE...MORVEN...LEE...ERIDU...PINETTA...BLUE SPRINGS...
HAMBURG...NANKIN...I-75 AT EXIT 11...EMPRESS...VALDOSTA REGIONAL
AIRPORT...SIRMANS...MOSELEY HALL...LOVETT AND HOPEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3063 8327 3063 8329 3062 8327 3032 8330
      3030 8347 3030 8382 3031 8382 3032 8379
      3038 8381 3038 8376 3043 8372 3052 8373
      3055 8367 3055 8364 3058 8360 3065 8361
      3066 8362 3094 8350 3094 8322
TIME...MOT...LOC 2023Z 264DEG 31KT 3084 8334 3031 8374 

$$

42-DVD
444 
WWUS52 KTAE 272029
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT SAT JUN 27 2015

FLC065-GAC027-185-272038-
/O.CAN.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
JEFFERSON FL-LOWNDES GA-BROOKS GA-
429 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON...
WESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3032 8330 3030 8347 3030 8381 3032 8379
      3051 8368 3054 8362 3065 8357 3064 8334
      3062 8327
TIME...MOT...LOC 2028Z 264DEG 20KT 3046 8356 

$$

FLC079-272100-
/O.CON.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
MADISON FL-
429 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MADISON COUNTY...

AT 428 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF MADISON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MADISON...GREENVILLE...LEE...LOVETT...HOPEWELL...ERIDU...HANSON...
CHERRY LAKE...PINETTA...MOSELEY HALL...HAMBURG...SIRMANS AND EBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3032 8330 3030 8347 3030 8381 3032 8379
      3051 8368 3054 8362 3065 8357 3064 8334
      3062 8327
TIME...MOT...LOC 2028Z 264DEG 20KT 3046 8356 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:42 AM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 27, 10:42 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT SAT JUN 27 2015

.NEAR TERM [THROUGH TODAY]...

FORECAST IS ON TRACK FOR ANOTHER ACTIVE DAY OF SHOWERS AND
THUNDERSTORMS. AS AN UPPER LEVEL CUT OFF LOW OVER THE GREAT LAKES
REGION DEEPENS, ALONG WITH THE ROUGH AXIS EXTENDING OVER THE EASTERN
CONUS, THE CURRENTLY STATIONARY SURFACE TROUGH TO OUR NORTH WILL
ALSO DEEPEN AND SWING SOUTHEASTWARD. THIS PATTERN IS ALLOWING STRONG
DEEP LAYER FLOW FROM THE WEST-SOUTHWEST, WHICH WILL CONTINUE TO
ADVECT PLENTIFUL WARM, MOIST, GULF AIR INTO THE LOCAL AREA. LOCAL
RADAR IMAGERY SHOWS SHOWERS AND THUNDERSTORMS ALREADY QUITE ACTIVE
THIS MORNING ACROSS THE NORTHERN FLORIDA GULF COAST AND STARTING TO
POP UP IN OUR NORTHERN ZONES AHEAD OF THE SURFACE TROUGH. WITH
STRONG FLOW ALOFT AND DECENT SHEAR FOR OUR AREA THIS TIME OF YEAR
(20-25 KTS 0-3 AND 0-6 KM SHEAR), SOME OF THE STORMS TODAY COULD
PRODUCE DAMAGING WIND GUSTS.

&&

.AVIATION...

[THROUGH 12Z SUNDAY] VFR-MVFR CIGS TODAY WITH SCATTERED
THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS ARE MOST LIKELY NEAR
ECP, TLH, AND VLD THIS MORNING, THEN AT DHN AND ABY LATER IN THE
DAY. GUSTY WINDS (15-20 KTS) FROM THE SOUTHWEST ARE EXPECTED TODAY,
WITH HIGHER GUSTS (25+ KTS) AND REDUCED VSBYS EXPECTED WHEN STORMS
DIRECTLY AFFECT TERMINALS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR
AS STORMS DISSIPATE THIS EVENING.

&&

.PREV DISCUSSION [315 AM EDT]...

.SHORT TERM [TONIGHT THROUGH MONDAY]...

THE DEVELOPING MID-UPPER LEVEL TROUGH OVER THE EASTERN CONUS WILL
REACH ITS PEAK AMPLITUDE ON SUNDAY, AS A RELATIVELY STRONG SURFACE
COLD FRONT MOVES INTO SOUTH GA AND SOUTH AL. AMPLE DEEP LAYER
MOISTURE AND Q-G FORCING (UNUSUAL FOR THIS TIME OF YEAR) WILL
ENCOURAGE DEEP MOIST CONVECTION TONIGHT AND SUNDAY, THOUGH THE RAIN
CHANCES WILL BEGIN TO LOWER IN SOUTHEAST AL AND CENTRAL GA AS MUCH
DRIER AIR ALOFT DEVELOPS THERE ON SUNDAY. ANY LINGERING Q-G FORCING
WILL BE MUCH WEAKER ON MONDAY AS THE 500 MB TROUGH FLATTENS AND THE
FRONTAL SYSTEM WEAKENS. HOWEVER, THERE WILL BE SUFFICIENT DEEP LAYER
MOISTURE AND INSTABILITY TO SUPPORT MESOSCALE-DRIVEN CONVECTION,
MAINLY IN FL, WHERE THE POP WILL RANGE FROM 30 TO 50 PERCENT. THE
POP IN GA AND AL, DEEPER INTO THE DRY AIR, WILL ONLY BE 20 PERCENT.
ANY SUBSTANTIALLY COOLER AIR ASSOCIATED WITH THE COLD FRONT WILL
REMAIN TOO FAR NORTH TO AFFECT OUR TEMPERATURES.

.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...

MUCH OF THE EASTERN CONUS WILL REMAIN UNDER THE INFLUENCE OF A 500
MB TROUGH, BUT THE WESTERN EXTENSION OF THE BERMUDA RIDGE WILL BEGIN
BUILDING WESTWARD ACROSS FL BY MID TO LATE NEXT WEEK. THE PREDICTED
LARGE SCALE WEATHER PATTERN CORRELATES WITH A MORE TYPICAL SUMMER
CONVECTIVE REGIME, DOMINATED BY THE SEA/LAND BREEZE CIRCULATION. THE
GFS APPEARS A LITTLE BIT MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT
THAN THE ECMWF, AS THE GFS RETAINS MORE DEEP LAYER MOISTURE DESPITE
THE BUILDING DEEP LAYER RIDGE. OUR POP IS A BLEND OF THESE TWO
SOLUTIONS, AND A LITTLE BELOW CLIMO VALUES. THE PEAK DAILY POP OVER
LAND  WILL GENERALLY BE 30 TO 40 PERCENT. LOWS WILL BE IN THE 70S
AND HIGHS IN THE LOWER TO MID 90S.

.MARINE...

THE DIFFERENCE IN PRESSURE BETWEEN AN APPROACHING COLD FRONT TO THE
NORTH AND HIGHER PRESSURE TO THE SOUTH WILL CAUSE WEST TO SOUTHWEST
WINDS TO REMAIN RATHER STRONG FOR THIS TIME OF YEAR. THIS WILL
LIKELY CONTINUE INTO EARLY NEXT WEEK.

.FIRE WEATHER...

LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL THROUGH SUNDAY, WITH NO
FIRE WEATHER CONCERNS.

.HYDROLOGY...

DESPITE WIDESPREAD COVERAGE OF RAIN ON FRIDAY, THE FAST MOTION OF
THE STORMS LIMITED AMOUNTS TO GENERALLY HALF AN INCH OR LESS, WITH
JUST A FEW HEAVIER TOTALS. WE EXPECT THIS PATTERN TO CONTINUE
THROUGH MONDAY, SO FLASH FLOODING AND RIVERINE FLOODING ARE
UNLIKELY. THE GFS, SREF, AND NAEFS-DRIVEN MMEFS FORECASTS ALL LOCAL
RIVERS TO REMAIN BELOW THEIR ACTION STAGES FOR THE NEXT SEVERAL
DAYS, EVEN THOUGH A FEW RIVERS (LIKE THE OCHLOCKONEE AT THOMASVILLE
AND THE LOWER WITHLACOOCHEE RIVER) SHOWED SOME DECENT RISES OVER THE
PAST DAY OR TWO FROM HEAVIER RAINS SEVERAL DAYS AGO.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   90  75  88  73  90 /  70  50  60  40  30
PANAMA CITY   87  77  85  76  86 /  80  70  50  40  30
DOTHAN        90  72  88  71  90 /  80  60  50  10  20
ALBANY        90  72  89  70  91 /  70  60  50  10  20
VALDOSTA      92  74  89  71  90 /  60  40  60  20  30
CROSS CITY    91  75  89  74  87 /  50  30  60  50  50
APALACHICOLA  89  78  87  77  88 /  80  50  60  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE SUNDAY NIGHT FOR COASTAL BAY-
     COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MOORE
MARINE...FOURNIER
FIRE WEATHER...CAMP
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:17 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon58 min
Jun 27, 3:04 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon56 min
Jun 27, 3:29 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison46 min
Jun 27, 4:40 PM EDTSevere Thunderstorm WarningTAEWalton50 min
Jun 27, 5:05 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson38 min
Jun 27, 5:20 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington39 min
Jun 27, 5:38 PM EDTSpecial Marine WarningTAE52 min
Jun 27, 6:36 PM EDTSpecial Marine WarningTAE84 min
Jun 27, 2:35 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes40 min
Jun 27, 3:09 PM EDTSevere Thunderstorm WarningTAEClay, Early51 min
Jun 27, 3:33 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.